Thu May 10, 2018 9:43 am by Rosie21
Sat Aug 01, 2015 4:17 pm by Fielder
I'm a newbie. I live in the UK.
I'm trying to work out the best cushion to get for my vulvodynia. I suspect that I could have pudendal nerve involvement (the aching and burning pain is from vagina to clitoris) and I have rectocele and some tailbone pain too.
I have seen some good reports on older threads regarding the Putnams pressure relief cushions....with some ladies …
Fri Mar 08, 2019 10:57 pm by Persevere1990
I posted on here back in March 2017 having just got a diagnosis of vulvodynia after a few months of relentless and acute pain. I was desperate, I was hurting, I was scared I would never know life without pain there again.
I tried creams, acupuncture, numbing gels, frozen pads, baths with various internet recommended concoctions- convinced myself I had lichen sclerosus, herpes, thrush- …
Thu Feb 21, 2019 5:49 am by Jet227
Thu Feb 28, 2019 11:33 pm by PANDORA123
Fri Feb 08, 2019 7:35 pm by rl2091
I'm wondering if anyone has any experience with the MonaLisa Touch treatment for Vulvodynia? My pain started when I went on HRT(pill) for anxiety mainly and my pain abruntly stopped when I stopped HRT. However, when I started on the HRT patch (at my dr's suggestion), the pain returned and has never left. That was 7 years ago. I found MonaLisa Touch on the internet purely by accident …
Tue Jan 08, 2019 3:55 pm by flissyg
I’m so glad I’ve found a place where there are others who understand how I feel!
So this is my story:-
I’m 36, and 4 months ago, whilst innocently sitting in bed reading I experienced a very sharp stabbing pain in my clitoris. It last only a few minutes and then subsided as quickly as it came on. It put it down to “one of those things”. The following morning I woke up …
Wed Dec 05, 2018 3:26 pm by Cin124
About three months ago, I started having vaginal and vulval itching. Then, about two months ago, my vulva started to feel painful and look swollen, so I went to the doctor. I was tested for herpes, chlamydia, and gonorrhea which all came back negative. I also had to do a vaginal swab test and the only thing that came back positive was yeast infection. I was prescribed hydrozole …
Wed Jan 09, 2019 9:09 pm by Jma990o
So ok I'm 24 I've been having this problem for over two years seen quite a few doctors and obgyns alike and nobody will take me seriously I have had a few utis and yeast infections and even bv once and this all started after one of the utis …
First, I will go over my background, but you can skip the next paragraph if you just want to address the Cymbalta question.
Here is my story in a few words. Prior to October 2017, I never had any issues. Then, I got my first yeast infection, and it was pretty bad. Really painful, red, inflamed, lots of discharge, etc. It wasn't subtle. I treated it with a 1-day clotrimazole (canesten) pessary and thought it was fine after that. Only the next month, it came back. That time I used a fluconazole pill. Then it came back again the following month... I was prescribed fluconazole and was told to take it whenever it came back. Problem was, I never felt cured from that point on. I saw several doctors, I went to the emergency care, I had at least 5 cultures done, I was tested for everything and it came back negative every single time, even though they did see yeast under the microscope on one occasion, and also found leukocytes (white blood cells, usually indicative of an infection) on an other. They said this could be normal... However, they never cultured my samples longer than 24-36 hours. For a while I worried that this could be a candida glabrata infection, and that it didn't grow in that short time. No doctor ever took me seriously when I mentioned this, so I don't know. In addiction to clotrimazole and fluconazole, I used boric acid for a while. I had good days and bad days and don't know for sure whether it helped.
So, after living with burning pain for several months that couldn't be explained by any tests, a Dr. told me I have vulvodynia and put me on Cymbalta 30mg. I took that for about 6-7 weeks, and it did help. It did not eliminate the pain completely, but it enabled me to live more freely and not think about my pain 24/7. After my first follow up, my dose was increased to 60mg. So far I can't tell if it makes a difference in my pain levels, but I'm not sure I like how it affects me in terms of mood.
I've read a lot of horror stories about how hard it is to go off of Cymbalta (brain zaps, confusion, fatigue, etc.), and how the pain comes back stronger when you stop taking it. My question is this : has anyone had success with treating the pain with Cymbalta and was then able to stop taking it ? Or do you intend to keep taking it ? What's your long term strategy ?
- Posts : 2
Join date : 2018-06-14
I did take Cymbalta, but I was not being treated for Vulvodynia at the time. However, I clearly did have Vulvodynia and I was aware that something was wrong with me vaginally. I was being treated for chronic migraine, which I have now been told is a "comorbid" condition with vulvodynia. I had been switched from Nortryptilyene to Cymbalyta due to side effects in an effort to relieve my migraines, and at that time had unexplained vaginal symptoms for about five years which I discussed routinely with gynecologists with no answers.
Like yourself, I took 60 mgs per day of Cymbalta, however, this is what I started at (once I gradually increased of dose from weaning down off the other drug). I did not notice any difference in the Vulvodynia symptoms, but I was undiagnosed at the time, being provided only topical creams by gynecologists who did not know what they were doing plain and simple. I pushed my doctors to take me off the Cymbalta because I was suffering from extreme drowsiness (I was taking other medications causing drowsiness as well) and because on the time I was on the Nortriptylene and then the Cymbalta, I completely lost my ability to orgasm, which lasted approximately one year with the two drugs together. Once I was off the antidepressants, I felt much better and did not experience difficulty coming off of them (after about one year of taking them, one following the other). No difference in vaginal symptoms, but I substituted botox treatments for the migraines to mitigate the effects of this decision.
I hope this helps.
- Posts : 3
Join date : 2018-06-23
- Posts : 2
Join date : 2018-06-14